MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. LIFESTREAM BALLOON EXPANDABLE VASCULAR COVERED STENT

BARD PERIPHERAL VASCULAR, INC. LIFESTREAM BALLOON EXPANDABLE VASCULAR COVERED STENT
Model Number LSMU0800938
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a manufacturing review will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.(expiry date 07/2022).
 
Event or Problem Description
It was reported that during a stent deployment procedure, the balloon expandable vascular covered stent was inflated to 10 atm and the stent allegedly expanded on one side which allegedly caused a longitudinal split in the ptfe.Therefore, the device was removed and deployed outside of the patient as a demonstration.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: the lot number was provided, and the lot device history records have been reviewed.A complete manufacturing review was not required.Investigation summary: the result of the investigation is confirmed for the reported longitudinal split in the lifestream stent ptfe.The sample was returned to bpv for analysis.It is unknown if patient factors, handling or procedural techniques contributed to the reported event.Labeling review: the ifu for the lifestream product was reviewed and contains the following information relevant to the reported event: precautions ¿ the device should only be used by physicians who are trained in endovascular procedures and are familiar with the complications, side effects and hazards of peripheral vascular interventions.¿ prior to device use, refer to the covered stent sizing table on the label and read the instructions for use.¿ crossing the implant with catheters or other adjunct devices can result in covered stent dislodgement or damage.Potential patient/device adverse effects that may occur include, but are not limited to, the following: ¿ covered stent dislodgement from balloon during tracking procedure ¿ covered stent misplacement during placement procedure directions for use: site access and preparation ¿ using standard techniques access the artery and place an introducer sheath or guiding catheter of appropriate inner diameter and a 0.035" (0.89 mm) guidewire across the target lesion.Covered stent size selection ¿ select a covered stent diameter that is approximately 5%-20% larger than the largest reference vessel diameter at the proximal or distal target site.Refer to the sizing table on the packaging label for appropriate selection of the covered stent diameter and length.Endovascular system preparation ¿ carefully remove the selected device from the package.¿ inspect the covered stent for adherence to the balloon and centered placement in relation to the balloon marker bands.If the covered stent is not centered and/or does not firmly adhere to the balloon, do not use.¿ flush the delivery system guidewire lumen with sterile saline mixture until saline drops from the distal end of the endovascular system air evacuation ¿ a 20 cc or smaller luer-lock syringe with a minimum of 5 cc¿s sterile saline mixture is recommended for use for aspirating this device.¿ with the distal balloon tip pointing down and positioned below the level of the syringe, pull negative pressure until all air is expelled.¿ induce a negative pressure to remove any air from the balloon and inflation lumen.Repeat until all air is expelled.10.Carefully release to neutral.Allow the inflation lumen to fill with the diluted contrast medium and maintain a neutral pressure.Important: do not apply positive pressure to the balloon.¿ attach the prefilled inflation device to the inflation lumen of the catheter hub, ensuring no air bubbles remain at the catheter connection.¿ verify that the covered stent is still centered between the two radiopaque markers on the balloon catheter.Introduction of the endovascular system and placement of the covered stent ¿ advance the endovascular system over the guidewire into the introducer sheath.H10: d4 (expiry date 07/2022).

Brand Name
LIFESTREAM BALLOON EXPANDABLE VASCULAR COVERED STENT
Common Device Name
BALLOON EXPANDABLE VASCULAR COVERED STENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key9451422
Report Number9616666-2019-00149
Device Sequence Number3040480
Product Code PRL
UDI-Device Identifier05391522081246
UDI-Public(01)05391522081246
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P160024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLSMU0800938
Device Catalogue NumberLSMU0800938
Device Lot NumberCMDV0084
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2019
Initial Date Received by Manufacturer 11/15/2019
Supplement Date Received by Manufacturer01/30/2020
Initial Report FDA Received Date12/11/2019
Supplement Report FDA Received Date01/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1